So what do your docs say?
It seems there are many variable here that might possibly be overwhelming any small drop that your RT might be causing. The most obvious being a doubled T over just a few months. But I wouldn't be surprised if your ordeal could also contribute. Such an increase in PSA seems a bit much to be caused by a cancer that has been treated. Although, I remember reading several years ago about
how dying PC cells dump their PSA and actually result in a rise for a few weeks until there are enough PC cells gone to make up for that PSA dump. Which might be a factor ( or not ) for slight PSA rises for the 1st months or couple of years after brachy, when you would think it could only be dropping. /www.cancer.org/cancer/prostate-cancer/treating/psa-levels-after-treatment.html
Somebody said... /academic.oup.com/annonc/article/19/7/1308/320730
There is also a phenomenon called a PSA bounce that sometimes happens after brachytherapy. The PSA rises slightly for a short time within the first couple of years after treatment, but then goes back down. Doctors aren’t sure why this happens, but it doesn’t seem to affect a man’s prognosis.....
Among patients who achieved either a response or a stabilization, 8 of 41 (20%) had a serum PSA rise during the first 8 weeks of chemotherapy, followed by a subsequent decline in serum PSA. The same observation was made in patients receiving second-line chemotherapy: 6 of 20 patients achieving a response or stabilization had an initial serum PSA rise. The postchemotherapy increase in serum PSA could reach more than twice the baseline value..................An early and transient rise in serum tumor markers (human chorionic gonadotrophin and α-fetoprotein) followed by a drop is a well-known phenomenon which occurs in ∼25% of patients receiving chemotherapy for disseminated germ-cell tumors [21, 22]. The explanation most usually proposed is that tumor markers are released in the blood due to acute cell lysis in this extremely chemosensitive disease...........A PSA rise (without cancer progression) during the first year following brachytherapy is also a well-identified feature in patients with localized prostate cancer and is interpreted as PSA secretion due to local inflammation . A PSA rise during the first weeks following cryosurgery followed by a subsequent decline has also been reported ........It may be hypothesized that this phenomenon corresponds to increased cancer cell destruction, but there is no firm evidence to support this postulate............
I know you are not BT or Chemo, but if dying cells can release their PSA? Who knows?
But I'm no expert on this subject, I'm just sort of thinking out loud. But a doubled T certainly sounds like it could be a factor, plus there might be some other factors, and some more tests wil be needed to help you figure out what the heck is going on. I hope you figure it out soon!
Post Edited (BillyBob@388) : 10/11/2018 7:39:03 PM (GMT-6)